Alert archive / Nebraska / River Flood Warnings in 2020
River Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 23, 2020, 1:02 PM CDT for Nuckolls County, Webster County, Nebraska. It took effect at May 23, 2020, 1:25 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2020, 1:02 PM CDT (18:02 UTC)
- In effect from
- May 23, 2020, 1:25 PM CDT
- Expired
- May 23, 2020, 9:29 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Guide Rock (GUIN1). The gauge peaked at 12.82 ft at May 23, 2020, 4:00 PM CDT.
- Action stage
- 10.5 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
529
WGUS43 KGID 231802
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Hastings NE
102 PM CDT Sat May 23 2020
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-240902-
/O.NEW.KGID.FL.W.0002.200523T1825Z-200524T0936Z/
/GUIN1.1.ER.200523T1825Z.200524T0000Z.200524T0336Z.NO/
102 PM CDT Sat May 23 2020
The National Weather Service in Hastings has issued a
* Flood Warning for
The Republican River At Guide Rock.
* until late tonight.....
* At 12:30 PM Saturday the stage was 12.4 feet.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this afternoon and continue to
rise to near 13.1 feet by this evening. The river will fall below
flood stage late tonight.
* At 12.5 feet...Minor agricultural lowland flooding occurs and roads
B and E will begin to be impacted.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Rossi2 follow-up statements
591
WGUS83 KGID 232257
FLSGID
Flood Statement
National Weather Service Hastings NE
557 PM CDT Sat May 23 2020
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-240936-
/O.CON.KGID.FL.W.0002.000000T0000Z-200524T0936Z/
/GUIN1.1.ER.200523T1757Z.200524T0000Z.200524T0336Z.NO/
557 PM CDT Sat May 23 2020
The Flood Warning continues for
The Republican River At Guide Rock.
* At 5:30 PM Saturday the stage was 12.8 feet.
* Flood stage is 12.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest around 13.1 feet this
evening, and fall below flood stage by around midnight.
* At 12.5 feet...Minor agricultural lowland flooding occurs and roads
B and E will begin to be impacted.
* This Warning covers the Republican River across southern Webster
and far southwestern Nuckolls counties.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Pfannkuch426
WGUS83 KGID 240229
FLSGID
Flood Statement
National Weather Service Hastings NE
929 PM CDT Sat May 23 2020
...The flood warning is cancelled for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-240259-
/O.CAN.KGID.FL.W.0002.000000T0000Z-200524T0936Z/
/GUIN1.1.ER.200523T1757Z.200523T2130Z.200524T0004Z.NO/
929 PM CDT Sat May 23 2020
The Flood Warning is cancelled for
The Republican River At Guide Rock.
* At 8:30 PM Saturday the stage was 11.9 feet.
* Flood stage is 12.5 feet.
* The river fell below flood stage around 7 PM Saturday.
* Forecast...The river is currently expected to continue falling to
7.0 feet by Monday morning, but could rise again over the next
few days if additional heavy rain develops Sunday into Monday.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
PfannkuchWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 23, 12:20 PM CDT, 42 minutes earlier.
Area forecast discussion, May 23, 12:20 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1220 PM CDT Sat May 23 2020 ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 445 AM CDT Sat May 23 2020 A busy forecast today and tonight. This morning: The upper low that brought so much rain to the region is finally moving off to the east early this morning. Skies are beginning to clear behind the low and winds are light. The combination of clear skies and light winds are prime for radiational cooling. This in combination with the very moist boundary layer due to an abundance of rain the last 2 days has caused dense fog to develop. Issued a Dense Fog Advisory until 10am for areas along and west of Highway 281 in Nebraska for now. Why not Kansas...north central Kansas didn't see as much rain, and areas east of Highway 281 will have cloud cover longer. That being said...will monitor and extend as necessary. Think an eastward extension is more likely than southward extension due to where the bulk of the rain fell in southern Nebraska. Today: Fog should dissipate by mid-morning and skies are expected to scatter out. Some high-res guidance indicates the potential for cloud cover to stick around longer and move in from the southwest during the day. More cloud cover, and the abundance of moisture in the boundary layer lead to questions for daytime temps. Did decrease temps slightly across the area, with highs in the upper 70s for along and north of I-80, with 80s south of it. Does it need to be lowered more? That's the question, I'm not willing to bite on that just yet, but it is definitely something to watch for the day shift today. Do believe the day will be mostly dry, despite some guidance indicating the potential for afternoon thunderstorms. Tonight: Confidence isn't overly high for the forecast tonight, mainly for the evolution of convection across the area. Thunderstorms may develop along the surface trough/front over western Nebraska...but will they make it this far east? The better chance for thunderstorm development is near and south of the Black Hills which is expected to develop into a larger MCS and move east- southeast in to Nebraska following an increase in nocturnal moisture transport (LLJ). Much of the model guidance keeps the MCS track along northern Nebraska, this would keep much of the area dry, or mainly impact central Nebraska. Really think the main risk is along and north of I-80. This really is ok...as much of the area near and south of I-80 in Nebraska have seen a lot of water in the last couple of days. The SPC Slight risk continues this morning, but could see it cut back to the north even more depending upon development along the surface trough in southwestern Nebraska. .LONG TERM...(Sunday through Friday) Issued at 445 AM CDT Sat May 23 2020 There's a lot of variable factors when it comes to the rest of the forecast this week. Starting with Sunday...there is a good chance that the morning will be dry, but that will be largely dependent on what happens with any convection along the front Saturday night. The front is set to cross through the CWA primarily Sunday morning. But, given the rather sluggish eastward progression of the upper level trof, there is a good chance the sfc front will slow down greatly and/or stall across southeastern NE by Sunday late evening. With moderate instability ahead of the front, a 500mb vort max induced in the right entrance region of a jet streak, and plenty of moisture...the smallest bit of lift along the front is all it would take for storms to start blowing up. Training of storms would also possible, which could lead to a flooding concern. Monday looks to be rather wet as well with only minor eastward propagation from the upper level system. The sfc front remains stalled across southeastern NE through about Mon night, when the upper level trof finally crosses the Rockies. From here on out is where things get a lot more tricky. As the upper level trof deepens, the aforementioned jet streak weakens slightly and back tracks south a bit. This leads to right entrance induced cyclogenesis on the lee side of the trof, roughly over central TX, leading to a upper level cut off low. As the remainder of the upper level trof begins to lift by Tuesday morning, the cut off low is left to wobble and meander over TX. With a general lack of steering flow this cut off low looks to hang around for several days. What will be important to watch though, will be where this low sets up. The further south it stays, the more cut off our weather is from it, but the further north it is...the better our chances for precip. This currently looks to be the main influence in determining our precip chances for the rest of the week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1201 PM CDT Sat May 23 2020 This mornings fog/ stratus is scattering out with GRI holding on just a little longer than expected, but should go VFR shortly as majority of airports have already. Winds become a little gusty this afternoon and will taper down around sunset. Winds will shift overnight becoming more WNW midday-ish as cold front moves across the region. Looking at guidance plus with all of the rain recently decided to put IFR in for GRI tomorrow morning. This evening into the overnight chances for TSRA with most of the activity currently expected north of the TAF sites so went with VCTS for now. && .HYDROLOGY... Issued at 445 AM CDT Sat May 23 2020 An area between Highways 183 and 281 in Nebraska have seen 1-6+ inches of rainfall over the past 48 hours with widespread 3-6 inch amounts. Flooding has occurred and some areas may see flooding into the next day or so. This is a concern, with additional rainfall expected Sunday into Monday. WPC Day 2 (Sunday) has the whole area in a Marginal Risk with a Slight Risk of Excessive Rainfall in eastern sections of the area. The current forecast has generally 1.25 to 2.25 inches across the area for Sunday into Monday as the surface front stalls out. This could become problematic as parts of the area don't need any more rain right now. Think there is the potential for a Flood Watch needed for Sunday into Monday. Decided not to issue anything on this shift and see how tonight evolves, but something to watch. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...Billings Wright LONG TERM...Shawkey AVIATION...Beda HYDROLOGY...Billings Wright
Hazardous weather outlook, May 23, 11:37 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 1137 AM CDT Sat May 23 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241515- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1137 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Runoff from heavy rainfall Thursday and Friday have caused areas of lowland flooding and rises in local area rivers and creeks. Flood warnings and advisories are in effect for portions of south central Nebraska today and into Sunday. Please refer to the Flood Warning and Advisory messages for further information. Strong to Severe thunderstorms are possible this evening and overnight. The best chance for thunderstorms will be for locations along and north of I-80 in Nebraska during the late evening and overnight hours. If discrete storms are able to develop in the evening hours, they could produce hail to the size of golf balls and damaging winds to 60 mph. Overnight, the primary threat will be heavy rainfall and localized flooding, large hail to the size of ping pong balls and damaging winds to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Runoff from heavy rainfall will continue to cause areas of lowland and river flooding into Sunday. Please refer to the latest flood warning and advisory messages for further information. Chances for thunderstorms continue through the Memorial Day weekend and intermittently through next week. Severe thunderstorms are possible Sunday afternoon and night for locations southeast of a line from Beaver City to Genoa. The primary hazards from the storms will be large hail and damaging winds. In addition, heavy rainfall amounts in excess of one inch are possible with the storms Sunday and Monday and additional rainfall on already saturated grounds may aggravate flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters activation may be needed tonight mainly along and north of I-80 in Nebraska late this evening and overnight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:28 PM CDT | Areal Flood Warning | GID | Adams | 80 min |
| May 22, 8:03 PM CDT | River Flood Warning | GID | Clay, Nuckolls | 50 hr |
| May 22, 8:44 PM CDT | Areal Flood Warning | GID | Adams, Clay | 49 hr |
| May 23, 1:50 AM CDT | Dense Fog Advisory | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 8 hr |
Nearby
River Flood Warnings in Nebraska, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.